Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 8:34 AM CDT for Delaware County, Dubuque County, Iowa. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 8:34 AM CDT (13:34 UTC)
- Expired
- Jun 22, 2015, 9:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Delaware County, IA, Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:40 AM CDT | TSTM WND DMG | 1 N Manchester, IA | DELAWARE COUNTY EM REPORTED EXTENSIVE DAMAGE 1 TO 2 MILES NORTH OF MANCHESTER. DAMAGE INCLUDED AGRICULTURE BUILDINGS FLATTENED AND TREES SNAPPED OFF. TIME OF OCCURRENCE WAS ESTIMATED FROM RADAR DATA. |
| Jun 22, 8:55 AM CDT | TSTM WND GST 78 | Dyersville, IA | |
| Jun 22, 9:00 AM CDT | TSTM WND DMG | Holy Cross, IA | ROOF BLOWN OFF SCHOOL BUILDING. |
| Jun 22, 9:03 AM CDT | TSTM WND DMG | Manchester, IA | NUMEROUS TREES AND POWER LINES DOWNED ACROSS DELAWARE COUNTY |
| Jun 22, 9:08 AM CDT | TSTM WND DMG | Peosta, IA | SEMI BLOWN OVER. |
| Jun 22, 9:08 AM CDT | TSTM WND GST 80 | 6 W Dubuque, IA | ESTIMATED 60 TO 80 MPH GUST NEAR INTERSECTION OF ASBURRY AND LEWIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 8:08 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS53 KDVN 221334
SVRDVN
IAC055-061-221415-
/O.NEW.KDVN.SV.W.0060.150622T1334Z-150622T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBUQUE COUNTY IN NORTHEASTERN IOWA...
DELAWARE COUNTY IN NORTHEASTERN IOWA...
* UNTIL 915 AM CDT
* AT 834 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARLINGTON TO NEAR INDEPENDENCE...MOVING EAST AT
65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...DYERSVILLE...CASCADE...EPWORTH...FARLEY...PEOSTA...
EARLVILLE...HOPKINTON...DELHI...NEW VIENNA...COLESBURG...
WORTHINGTON...HOLY CROSS...RYAN...GREELEY...LUXEMBURG...
RICKARDSVILLE...SHERRILL...DUNDEE AND DELAWARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS BUCHANAN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4230 9094 4230 9159 4264 9159
4265 9090 4267 9089
TIME...MOT...LOC 1334Z 269DEG 57KT 4274 9161 4250 9182
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
054 follow-up statements
736
WWUS53 KDVN 221342
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT MON JUN 22 2015
IAC055-061-221415-
/O.CON.KDVN.SV.W.0060.000000T0000Z-150622T1415Z/
DUBUQUE IA-DELAWARE IA-
842 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR DUBUQUE AND DELAWARE COUNTIES...
AT 842 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COLESBURG TO NEAR QUASQUETON...MOVING EAST AT 75
MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...DYERSVILLE...CASCADE...EPWORTH...FARLEY...PEOSTA...
EARLVILLE...HOPKINTON...DELHI...NEW VIENNA...COLESBURG...
WORTHINGTON...HOLY CROSS...RYAN...GREELEY...LUXEMBURG...
RICKARDSVILLE...SHERRILL...DUNDEE AND DELAWARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS BUCHANAN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4230 9094 4230 9159 4264 9159
4265 9090 4267 9089
TIME...MOT...LOC 1342Z 273DEG 65KT 4271 9126 4235 9173
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
05558
WWUS53 KDVN 221352
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT MON JUN 22 2015
IAC055-061-221415-
/O.CON.KDVN.SV.W.0060.000000T0000Z-150622T1415Z/
DUBUQUE IA-DELAWARE IA-
852 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR DUBUQUE AND DELAWARE COUNTIES...
AT 850 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CASSVILLE TO NEAR RYAN...MOVING EAST AT 70 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...DYERSVILLE...CASCADE...EPWORTH...FARLEY...PEOSTA...
EARLVILLE...HOPKINTON...DELHI...NEW VIENNA...COLESBURG...
WORTHINGTON...HOLY CROSS...RYAN...GREELEY...LUXEMBURG...
RICKARDSVILLE...SHERRILL...DUNDEE AND DELAWARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS CENTRAL DELAWARE COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS...
ESPECIALLY BETWEEN DELHI AND WORTHINGTON.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4230 9094 4230 9159 4264 9159
4265 9090 4267 9089
TIME...MOT...LOC 1350Z 269DEG 62KT 4269 9097 4233 9144
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
05835
WWUS53 KDVN 221404
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 AM CDT MON JUN 22 2015
IAC055-061-221415-
/O.CON.KDVN.SV.W.0060.000000T0000Z-150622T1415Z/
DUBUQUE IA-DELAWARE IA-
904 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR DUBUQUE AND DELAWARE COUNTIES...
AT 903 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF SHERRILL TO NEAR HOPKINTON...MOVING
EAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...DYERSVILLE...CASCADE...EPWORTH...FARLEY...PEOSTA...
EARLVILLE...HOPKINTON...DELHI...NEW VIENNA...COLESBURG...
WORTHINGTON...HOLY CROSS...RYAN...GREELEY...LUXEMBURG...
RICKARDSVILLE...SHERRILL...DUNDEE AND DELAWARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PARTS OF DELAWARE AND WESTERN DUBUQUE
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4230 9094 4230 9159 4264 9159
4265 9090 4267 9089
TIME...MOT...LOC 1403Z 269DEG 57KT 4269 9073 4233 9120
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
05191
WWUS53 KDVN 221411
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT MON JUN 22 2015
IAC055-061-221420-
/O.EXP.KDVN.SV.W.0060.000000T0000Z-150622T1415Z/
DUBUQUE IA-DELAWARE IA-
911 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR DUBUQUE AND DELAWARE COUNTIES
WILL EXPIRE AT 915 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN DUBUQUE COUNTY UNTIL 10 AM!
LAT...LON 4264 9071 4230 9094 4230 9159 4264 9159
4265 9090 4267 9089
TIME...MOT...LOC 1408Z 269DEG 57KT 4269 9073 4233 9120
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 22, 6:43 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 643 AM CDT MON JUN 22 2015 .UPDATE... ISSUED AT 635 AM CDT MON JUN 22 2015 FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH THE CWA. && .SYNOPSIS... ISSUED AT 330 AM CDT MON JUN 22 2015 WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT MON JUN 22 2015 MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE STORMS INITIATE THIS AFTERNOON. CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA. THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION MOVES THROUGH THE AREA. VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE THROUGH THE DAY TODAY. STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING THE MAIN THREATS. MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES. PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH AND EAST. TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN IN CASE SEVERE WEATHER DEVELOPS. ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER AIR MOVES INTO THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 330 AM CDT MON JUN 22 2015 SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES. LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE TO BELOW AVERAGE. MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. AMERICAN SOLUTIONS TOO FAR NORTH WITH WARM AIR AND PRECIPITATION. FAST W-NW UPPER FLOW AND HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY THE SOUTHERN HALF OF THE AREA. OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS TO ACTUAL. FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY SOLUTIONS. PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3 AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL TEMPERATURES. TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER AND COOLER WEAK HIGH PRESSURE SYSTEM. HAVE LOWERED TEMPERATURES A DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST NIGHT COULD BE THE CASE AND THIS IS ON TRACK. LATER SHIFTS MAY NEED TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY. TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK. RATE OF CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS. IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S. FAR SW SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR SOUTH...LIMITING INSTABILITY. WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS AND PRECIPITATION. HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY ALONG OR SOUTH OF HIGHWAY 34. FORCING AND MOISTURE PROFILES FAVOR WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34. COMBINED WITH TUESDAY NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER 70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER SHIFTS. FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO OVER BANKFULL WITH SOME RENEWED FLOODING. LOWER END FLASH FLOODING ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS IN A FEW HOURS OR LESS. THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT ADDITIONAL RAINFALL. TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER 60S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 635 AM CDT MON JUN 22 2015 IFR AND EVEN MVFR POSSIBLE THIS AM. TWO ROUNDS OF THUNDERSTORMS ARE POSSIBLE TODAY WITH THE NORTHERN TAF SITES POSSIBLE THIS MORNING. A CHANCE FOR STRONG TO SEVERE STORMS SEEMS POSSIBLE THIS AFTERNOON AT THE TAF SITES. EXPECT MVFR AND POSSIBLY IFR WITH STRONGEST STORMS. ONCE THE STORMS END...EXPECT VFR CONDITIONS AND WINDS OUT OF THE NW. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...GIBBS SHORT TERM...GIBBS LONG TERM...NICHOLS AVIATION...GIBBS
Hazardous weather outlook, Jun 22, 4:35 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 435 AM CDT MON JUN 22 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 435 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS THE AREA UNDER AN ENHANCED SLIGHT RISK FOR TODAY AND THIS EVENING. A COLD FRONT WILL PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING THAT MAY INITIALLY BE SUPERCELLS IN STRUCTURE THAT WILL BECOME A SQUALL LINE WITH BOWING SEGMENTS BY EARLY EVENING. MODERATE TO HIGH INSTABILITY AND FORCING SUPPORTS SOME OF THESE STORMS WILL BECOME SEVERE. THE PRIMARY RISK WILL LARGE HAIL INITIALLY WITH UP TO THE SIZE OF GOLF BALLS. BY EVENING THE PRIMARY RISK WILL WILL BE STRAIGHT LINE WINDS OF 60 TO 70+ MPH. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A SECONDARY RISK. A CONFERENCE CALL WITH AREA COUNTY EMERGENCY MANAGERS WILL BE SCHEDULED FOR LATER THIS MORNING TO DISCUSS THIS POTENTIALLY SIGNIFICANT SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALLS APPEARS TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE PRIMARY SEVERE RISK WOULD BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON AND INTO THIS EVENING. ANY REPORTS OF RAINFALL OVER 1 INCH WOULD ALSO BE APPRECIATED. GIBBS/NICHOLS
In the hours before
Local storm report, Jun 22, 4:31 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL WSW URBANA 42.22N 91.88W
06/22/2015 M0.75 INCH BENTON IA TRAINED SPOTTER
DIME SIZED HAIL.
&&Local storm report, Jun 22, 4:45 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL WSW URBANA 42.22N 91.88W
06/22/2015 M1.00 INCH BENTON IA TRAINED SPOTTER
ONE HAILSTONE MEASURED JUST OVER 1 INCH. REST WERE DIME
SIZE AND SMALLER.
&&
BILLNLocal storm report, Jun 22, 7:14 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL URBANA 42.22N 91.88W
06/22/2015 M1.00 INCH BENTON IA TRAINED SPOTTER
QUARTER SIZE HAIL. THE HAIL WAS NOT HEAVY BUT PRETTY FEW
AND FAR BETWEEN.
&&Special weather statement, Jun 22, 8:28 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CDT MON JUN 22 2015
IAZ040>042-051>054-ILZ001-007-221430-
CARROLL-JO
DAVIESS-BENTON-JACKSON-DUBUQUE-JONES-LINN-BUCHANAN-DELAWARE-
828 AM CDT MON JUN 22 2015
...STRONG THUNDERSTORMS WILL AFFECT THE AREA...
A LINE OF STRONG THUNDERSTORM WILL AFFECT JO DAVIESS...CARROLL...
BUCHANAN...JONES...BENTON... LINN...DELAWARE...JACKSON...AND DUBUQUE
COUNTIES THIS MORNING.
AT 823 AM CDT...A LINE OF STRONG THUNDERSTORM STRETCHED FROM NEAR
PRAIRIE DU CHIEN WISCONSIN...TO NEAR TOLEDO IOWA. THE STORMS WERE
MOVING EAST AT 60 MPH.
WINDS OF 50 TO 60 MPH AND DIME SIZE HAIL ARE LIKELY FROM THESE
STORMS.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 55.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHWESTERN ILLINOIS AND NORTHEASTERN IOWA.
LAT...LON 4263 9070 4250 9065 4251 8993 4220 8992
4220 8969 4193 8969 4193 9015 4204 9016
4203 9090 4195 9090 4195 9136 4186 9137
4186 9230 4229 9230 4230 9207 4264 9208
4265 9090 4267 9089
TIME...MOT...LOC 1323Z 279DEG 60KT 4217 9148
08Local storm report, Jun 22, 8:32 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM TSTM WND GST 4 W STANLEY 42.64N 91.89W
06/22/2015 M61 MPH BUCHANAN IA TRAINED SPOTTER
&&
DLFLocal storm report, Jun 22, 8:34 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM TSTM WND GST INDEPENDENCE 42.47N 91.89W
06/22/2015 E70 MPH BUCHANAN IA TRAINED SPOTTER
SUSTAINED WINDS OF 60 MPH WITH GUSTS TO 70 MPH.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:06 AM CDT | Special Weather Statement | DVN | Benton | 24 min |
| Jun 22, 4:14 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 46 min |
| Jun 22, 8:09 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 51 min |
| Jun 22, 8:28 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 62 min |
| Jun 22, 8:44 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 46 min |
| Jun 22, 9:00 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Jones | 60 min |
| Jun 22, 10:23 AM CDT | Special Weather Statement | DVN | Clinton | 37 min |
| Jun 22, 11:49 AM CDT | Special Weather Statement | DVN | Benton | 26 min |
| Jun 22, 12:15 PM CDT | Special Weather Statement | DVN | Benton, Linn | 30 min |
| Jun 22, 12:31 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 29 min |
| Jun 22, 12:41 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 64 min |
| Jun 22, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 47 min |
| Jun 22, 1:43 PM CDT | Special Weather Statement | DVN | Clinton | 32 min |
| Jun 22, 2:02 PM CDT | Special Weather Statement | DVN | Scott | 43 min |
| Jun 22, 2:44 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 33 min |
| Jun 22, 3:02 PM CDT | Special Weather Statement | DVN | Scott | 28 min |
| Jun 22, 3:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 19 min |
| Jun 22, 3:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 13 min |
| Jun 22, 5:14 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Washington | 2 hr |
| Jun 22, 5:47 PM CDT | Special Weather Statement | DVN | Clinton | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.